MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Catalog Number RBYPCLP60
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2022-00550, 3005168196-2022-00551.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the collateral artery using packing coil lps, pod packing coils (pod pc), and a non-penumbra microcatheter.During the procedure, the physician attempted to advance a pod pc into the vessel; however, the pod pc was determined to be too large and would not pack in the vessel.After making a second attempt to advance the coil, the physician decided to remove the pod pc.However, while retracting, the pod pc had unintentionally detached inside the microcatheter.Therefore, the physician used a snare device to remove the detached pod pc.The physician then attempted to advance the next packing coil lp into the vessel, but the coil was determined to be the wrong size and would not advance into the vessel.Subsequently, while retracting, the packing coil lp detached inside the microcatheter.Therefore, the physician used a syringe to aspirate the detached packing coil lp out of the microcatheter.The same issue then occurred with the next packing coil lp and the physician removed the detached packing coil lp using a syringe.It was also reported that the microcatheter was also removed.The procedure was completed using new smaller size packing coil lp and a new smaller size microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15846282
Report Number3005168196-2022-00552
Device Sequence Number5981494
Product Code HCG
UDI-Device Identifier00815948021952
UDI-Public815948021952
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPCLP60
Device Lot NumberF113174
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Initial Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age6 YR
Patient SexMale
Date Report Sent to FDA01/01/2005